MAUDE Adverse Event Report: ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR

ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR
Catalog Number 8065601187
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Loss of Vision (2139); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A literature article reported that after using an ophthalmic product in vitrectomy procedure a patient with a past ocular history has experienced increase in intra ocular pressure.Patient has also developed interval loss of all light perception and pain in right eye and it was noted that the right eye anterior chamber was found to be completely filled with the ophthalmic oil.Hence the patient underwent pars plana vitrectomy with removal of the ophthalmic product.It was also noted that patient had developed central and temporal vision loss of vision in left eye and automated visual field testing demonstrated a new temporal field defect left eye.Mri of the brain and orbits demonstrated mild precontrast t1-hyperintensity and mild t2-hyperintensity of the right optic nerve and a long with t1-hyperintensities in the bifrontal horns of the lateral ventricles.Postcontrast images demonstrated prominent suppression of signal (hypointensity) extending from the retrobulbar right optic nerve to the chiasm and enhancement of the right orbital nerve sheath.The patient was prescribed with topical glaucoma drops, high-dose intravenous and oral corticosteroids.Also, patient had underwent optic nerve sheath fenestration to remove ophthalmic product completely.After surgery patient was prescribed with corticosteroids.During follow up it was noted that vision has improved in the left eye and remained no light perception in right eye.
 
Additional Manufacturer Narrative
All compounding, preprocessing, filling and packaging mbrs are subjected to 2 independent reviews.In addition, the following are reviewed: all chemistry and microbial finished product results; environmental, utility, bioburden records; sanitization records; sterilization cycles; no lot code was reported by the customer; therefore, lot specific evaluation cannot be completed.Root cause for the complaint condition could not be determined.Potential root causes: solution quality issue ¿chemistry and microbiology data must meet regulatory requirements prior to release.Consumer mishandling - no conclusion can be made regarding the contribution of consumer mishandling as this factor is outside the control of the manufacturing facility.Event related to consumer physiology ¿ no conclusion can be made regarding the contribution of unique consumer physiology as this factor is outside the control of the manufacturing facility.Event related to surgical technique ¿ no conclusion can be made regarding the contribution of surgical technique.The product labeling for ophthalmic product provides indications for use, contraindications, warnings, precautions, and directions for use to ensure proper use of the product.Surgical technique, product handling and storage are unknown.Lot specific evaluation is not possible without the lot code being reported.No further action warranted at this.The manufacturer internal reference number is: (b)(4).

Brand Name
SILIKON 1000 OIL
Common Device Name
FLUID, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer (Section G)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16330720
Report Number1610287-2023-00003
Device Sequence Number12473875
Product Code LWL
UDI-Device Identifier00380656011873
UDI-Public00380656011873
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P950008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065601187
Device Lot NumberASKU
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date05/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETAZOLAMIDE.; BRIMONIDINE.; CORTICOSTEROIDS.; LATANOPROST.; LONG-TERM DORZOLAMIDE.; PREDNISONE.; TOPICAL GLAUCOMA DROPS.; TOPICAL THERAPIES.; TRIAMCINOLONEACETONIDE.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age75 YR
Patient SexMale